Most Supplements Wonâ€™t Cause Dizziness
Between individual vitamin and mineral supplements, multivitamins, and herbal supplements, there are thousands of dietary supplements and vitamin products on the market today. But when it comes to feeling dizzy, you can rest easy, as most of them shouldn't cause any significant side effects (including dizziness) when taken as directed, according to experts.
"In general, if taken at correct doses, vitamins and supplements shouldn't make you dizzy," says Sebastopol, California-based Caitlin Beale, MS, RDN, a private practice registered dietitian nutritionist.
High Doses May Cause Dizziness
This table lists the UL in healthy adults for vitamins and minerals that have a level established â€” and may cause dizziness in high doses:
Tolerable Upper Intake Level
Niacin (vitamin B3)
Folate (vitamin B9)
You can also use the ODS website to see how much of each vitamin and mineral you need for optimal health â€” or your recommended daily allowance (RDA) â€” which, in most cases, is much lower than the UL. This knowledge can help you make informed decisions about vitamin and mineral supplement dosing.
Choosing Safe Supplements
When it comes to choosing supplements, NCCIH says that dietary supplements aren't regulated as strictly as food and drugs. In some instances, certain supplements may contain contaminants or ingredients that aren't on the label or in different amounts than what's listed, any of which could be unsafe or cause a range of side effects like dizziness.
Per the study, trusted third-party supplement testing companies include:
- United States Pharmacopeia.
- NSF International.
Read more: Potential Benefits of Multivitamins
Read more on: vitamin